Alabama, 2016

Hail and Damaging Winds in Alabama, June 15 to 17, 2016

June 15 to 17, 2016 · NWS BMX · 50 events in 26 counties and zones

During the period June 15th-17th, an active northwest upper flow pattern prevailed over the eastern United States. Surface dewpoints across central Alabama were in the upper 60s to lower 70s, and surface based CAPE values reached 4000-5000 J/KG each afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

During the period June 15th-17th, an active northwest upper flow pattern prevailed over the eastern United States. Surface dewpoints across central Alabama were in the upper 60s to lower 70s, and surface based CAPE values reached 4000-5000 J/KG each afternoon. A series of Meso-scale Convective Systems tracked southeast across Alabama each day and produced severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 6:01 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 15, 6:01 PM CST, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
701 PM CDT WED JUN 15 2016

.UPDATE...
For 00Z Aviation.

&&

.DISCUSSION...

Summertime MCS development, what a headache. After watching the
first MCS this morning slowly slide south through the area and
just now exiting to the south, we are watching another one that
has developed north of the area and will likely move into the far
northern counties after 5 pm. The question really is not will it
rain this afternoon and tonight, the question is about severe
weather potential. Overall, the environment has been worked over
this morning and the return flow has not really been allowed to
totally destabilize. Most of the area is currently in the upper
80s, with the path of the MCS this morning in the upper 70s. So
for a good portion of south central Alabama it has been a cooler
day, while northern Alabama has been cooler than the past few days
but still muggy. Looking at the latest trends it appears that
while the MCS should have a pretty good cold pool with it, it
should begin to encounter a less conducive environment as it
works through Central Alabama. So with that said, right now just
anticipating strong storms with a marginal severe storm possible.
As the MCS approaches we will do another mesoscale update for the
region.

We will now focus on the heat potential for Thursday and Friday.
Latest guidance still suggest temperatures in the mid to upper 90s
both days, but with some morning clouds expected behind this next
MCS the heating may not be as intense. The drier air also working
into the area should help mix out after Noon and lower dew points.
So at are warmest time the dew points will be the lowest and stay
just below heat advisory criteria for Thursday. Friday will likely
be a few degrees warmer and dew points a touch higher as well. An
heat advisory may be needed for at least the southern half of the
area on Friday. With that said a few models develop yet another
MCS Thursday night and could potentially work into Central Alabama
Friday morning and cause quite a high temperature bust if it
materializes. With all that to consider and the pattern conducive
to MCS development will go with a warm forecast as this would be
the bigger impact.

Still looking dry for the weekend and slightly cooler. The dry
weather looks to stay through at least Wednesday with quite a warm
up expected by midweek.

16

&&

.AVIATION...
00Z TAF Discussion.

Complex of thunderstorms, some strong to marginally severe,
pushing southward into into the northern half of Alabama early
this evening. Ahead of it scattered discrete cells have developed
as well and are moving more to the southeast. Have tempoed in some
TSRA into the TAFs trying to time it out from northwest to
southeast, including the possibility for some gusty winds. May not
be high enough on the winds, but will be monitoring as evening
progresses and we see if these storms continue with their
intensity past sunset under this juicy environment. Expecting low
level moisture to continue to run high and stratus and fog are
possible once again tonight. Trying to clear precip out for
Thursday. As of right now, models are not showing potential for
another MCS on Thursday.

08

&&

.FIRE WEATHER...

Afternoon relative humidity values remain rather high through
Friday, mainly above 40 percent. Afternoon high temperatures jump
back into the mid 90s Thursday and mid to upper 90s on Friday,
with heat indices near 105 degrees. 20 foot winds keep a westerly
component this period and generally remain 8kts or less.

Scattered showers and thunderstorms are possible both night and day
into Friday. A few of the storms may become strong with gusty winds
and lightning.

Slightly cooler conditions arrive this weekend with no rain chances
mentioned at this time. No fire weather concerns are anticipated
at this time.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  94  72  95  69 / 100  20  20  30  10
Anniston    71  94  71  95  69 /  90  20  20  30  10
Birmingham  72  95  74  98  72 /  90  20  20  30  10
Tuscaloosa  72  97  74  98  72 /  60  20  20  30  20
Calera      71  95  74  97  72 /  90  20  20  30  20
Auburn      72  92  72  98  71 /  50  30  20  30  20
Montgomery  73  95  74  99  74 /  50  30  20  30  30
Troy        73  93  73  98  72 /  50  40  20  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

16/08/75
Hazardous weather outlook, Jun 15, 5:51 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT WED JUN 15 2016

ALZ011>015-017>050-170300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
651 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

AN AREA OF STRONG TO SEVERE STORMS IS CURRENTLY LOCATED OVER NORTH
ALABAMA. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTHWARD THROUGH
THE EVENING. ISOLATED DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE
THROUGH 11 PM GENERALLY ALONG AND NORTH OF A LINE FROM HALEYVILLE
TO TUSCALOOSA TO ASHLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT AND HUMID CONDITIONS ARE ANTICIPATED THURSDAY AND FRIDAY. HEAT
INDICES MAY APPROACH UNHEALTHY LEVELS AROUND 105 DEGREES ON BOTH
AFTERNOONS.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THURSDAY AND
FRIDAY. DAMAGING WIND GUSTS AND HEAVY DOWNPOURS WOULD BE THE
PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND AGAIN ON THURSDAY AND FRIDAY.

The radar

The Northeast Alabama radar (KHTX), 87 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

45 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Elmore

When
June 15, 6:44 PM CST to 6:46 PM CST
Where
Elmore County, 98.11 mi N of Seman
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.150, -86.130

Several trees uprooted and power lines downed in the Mountainboro Community.

Thunderstorm Wind, Cherokee

When
June 15, 6:48 PM CST to 6:50 PM CST
Where
Cherokee County, 2.15 mi NNW of Cedar Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.250, -85.610

Several trees uprooted in and near the Cedar Bluff Community.

Thunderstorm Wind, Etowah

When
June 15, 6:55 PM CST to 6:58 PM CST
Where
Etowah County, 1.34 mi ESE of Littleton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.060, -86.100

Several trees uprooted north of the city of Gadsden.

Thunderstorm Wind, Jefferson

When
June 16, 3:55 PM CST to 3:56 PM CST
Where
Jefferson County, 2.82 mi SSE of Lovick
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.510, -86.610

Several trees uprooted and power lines downed near the intersection of Rex Lane Road and Bailey Road.

Thunderstorm Wind, Shelby

When
June 16, 4:25 PM CST to 4:26 PM CST
Where
Shelby County, 1.73 mi E of Quito
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.380, -86.720

Several trees uprooted in the Oak Meadows Community.

Hail, Winston

When
June 17, 12:05 PM CST to 12:06 PM CST
Where
Winston County, 0.57 mi W of Upshaw
Measured
1 in hail
Reported by
Public
Coordinates
34.280, -87.160

Thunderstorm Wind, Marion

When
June 17, 12:24 PM CST to 12:25 PM CST
Where
Marion County, 1.33 mi WSW of Wiginton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.270, -87.890

Large garage door blown off auto repair shop near the city of Hackleburg.

Thunderstorm Wind, Marion

When
June 17, 12:25 PM CST to 12:28 PM CST
Where
Marion County, 4.4 mi NE of Pleasant Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.210, -87.920

Several trees uprooted between the cities of Hamilton and Hackleburg.

Thunderstorm Wind, Lamar

When
June 17, 12:38 PM CST to 12:40 PM CST
Where
Lamar County, Detroit
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.030, -88.170

Several trees uprooted in the town of Detroit.

Thunderstorm Wind, Lamar

When
June 17, 12:53 PM CST to 12:54 PM CST
Where
Lamar County, 5.35 mi ESE of Detroit
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.990, -88.090

Several trees uprooted along River Road.

Hail, Cherokee

When
June 17, 12:55 PM CST to 12:56 PM CST
Where
Cherokee County, 0.17 mi NNW of Blaine
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.152, -85.632

Golf ball sized hail at Pine Grove Church off County Road 22.

Thunderstorm Wind, Cherokee

When
June 17, 1:00 PM CST to 1:01 PM CST
Where
Cherokee County, 2.82 mi NNE of Bomar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.140, -85.570

Several trees uprooted near the intersection of County Road 22 and Highway 31.

Hail, Cherokee

When
June 17, 1:10 PM CST to 1:11 PM CST
Where
Cherokee County, 0.48 mi SSW of Bomar
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.094, -85.584

Thunderstorm Wind, Blount

When
June 17, 1:30 PM CST to 1:33 PM CST
Where
Blount County, Rosa
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.980, -86.520

Several trees uprooted along Highway 231 between the cities of Cleveland and Oneonta.

Thunderstorm Wind, Blount

When
June 17, 1:40 PM CST to 1:42 PM CST
Where
Blount County, 0.57 mi E of Adville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.880, -86.640

Several trees uprooted and power lines downed along Highway 79 near the town of Locust Fork.

Thunderstorm Wind, Jefferson

When
June 17, 1:40 PM CST to 1:41 PM CST
Where
Jefferson County, 1.8 mi NE of Gilmore
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.540, -87.130

Several trees uprooted along Alliance Road.

Thunderstorm Wind, Jefferson

When
June 17, 1:43 PM CST to 1:44 PM CST
Where
Jefferson County, 0.58 mi E of Port Birmingham
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.570, -87.110

Several trees uprooted and power pole downed causing structural damage to a building.

Thunderstorm Wind, Blount

When
June 17, 1:45 PM CST to 1:48 PM CST
Where
Blount County, 4.23 mi S of Mattawana
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.869, -86.447

Several trees uprooted between Inland Lake and Highland Lake.

Thunderstorm Wind, St. Clair

When
June 17, 1:45 PM CST to 1:46 PM CST
Where
St. Clair County, 3.59 mi NW of Whitney
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.910, -86.340

Several trees uprooted along Highway 231 near the Tip Top One Stop Convenience Store.

Thunderstorm Wind, Jefferson

When
June 17, 1:55 PM CST to 1:58 PM CST
Where
Jefferson County, 0.58 mi W of Fairfield
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.470, -86.930

Several trees uprooted between the cities of Pleasant Grove and Farfield.

Hail, Cherokee

When
June 17, 1:55 PM CST to 1:56 PM CST
Where
Cherokee County, 1.8 mi NW of Spring Garden
Measured
1.75 in hail
Reported by
Public
Coordinates
33.990, -85.570

Golf ball sized hail along County Road 10 near the town of Spring Garden.

Thunderstorm Wind, St. Clair

When
June 17, 1:55 PM CST to 1:56 PM CST
Where
St. Clair County, 0.69 mi S of St Clair
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.770, -86.430

Several trees uprooted along Interstate 59 near exit 156.

Thunderstorm Wind, Etowah

When
June 17, 2:04 PM CST to 2:05 PM CST
Where
Etowah County, 1.34 mi WNW of Ballplay
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.060, -85.840

Several trees uprooted and power lines downed in the Coates Bend Community.

Thunderstorm Wind, Tuscaloosa

When
June 17, 2:06 PM CST to 2:07 PM CST
Where
Tuscaloosa County, 4.03 mi S of Samantha
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.362, -87.613

Several trees uprooted along Highway 43 between Tierece Road and Old Fayette Road.

Thunderstorm Wind, Tuscaloosa

When
June 17, 2:12 PM CST to 2:13 PM CST
Where
Tuscaloosa County, 54.34 mi SSW of Pearson
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.260, -87.570

Trees uprooted and on houses in the Northwood Lake Subdivision. Power lines downed near Union Chapel Road.

Thunderstorm Wind, St. Clair

When
June 17, 2:12 PM CST to 2:13 PM CST
Where
St. Clair County, 3.26 mi NNW of Eden
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.620, -86.350

Several trees uprooted along Chula Vista Mountain Road.

Thunderstorm Wind, Shelby

When
June 17, 2:12 PM CST to 2:13 PM CST
Where
Shelby County, 1.35 mi WSW of Helena
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.290, -86.870

Several trees uprooted near the intersection of Highway 52 and Brook Drive.

Thunderstorm Wind, Bibb

When
June 17, 2:22 PM CST to 2:23 PM CST
Where
Bibb County, 2.7 mi WNW of River Bend
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.100, -87.220

Several trees uprooted near the intersection of Vernon Town Road and Scottsville Road.

Thunderstorm Wind, Elmore

When
June 17, 2:22 PM CST to 2:23 PM CST
Where
Elmore County, 1.35 mi ESE of Wetumpka
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.540, -86.200

Numerous trees uprooted and power lines downed in the city of Wetumpka.

Thunderstorm Wind, Jefferson

When
June 17, 2:23 PM CST to 2:25 PM CST
Where
Jefferson County, 0.9 mi NW of Homewood
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.490, -86.780

Several trees uprooted in the Birmingham metro area.

Thunderstorm Wind, Randolph

When
June 17, 2:23 PM CST to 2:25 PM CST
Where
Randolph County, 0.8 mi WNW of Woodland
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.374, -85.393

Woodland High School lunchroom roof lifted off along with numerous trees uprooted and power lines downed in the town of Woodland. Trees uprooted across Randolph County.

Thunderstorm Wind, Calhoun

When
June 17, 2:26 PM CST to 2:27 PM CST
Where
Calhoun County, 1.17 mi NW of Piedmont
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.933, -85.613

Several trees uprooted and power lines downed at the intersection of Highway 278 and Highway 9.

Thunderstorm Wind, Shelby

When
June 17, 2:55 PM CST to 2:56 PM CST
Where
Shelby County, 0.9 mi NE of Vincent
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.390, -86.410

Several trees uprooted in the town of Vincent.

Thunderstorm Wind, Clay

When
June 17, 3:01 PM CST to 3:02 PM CST
Where
Clay County, 1.15 mi SW of Dampsey
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.416, -85.781

Several trees uprooted near the intersection of County Road 49 and County Road 31.

Thunderstorm Wind, Clay

When
June 17, 3:01 PM CST to 3:02 PM CST
Where
Clay County, 1.97 mi SW of Dampsey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.409, -85.793

Several trees uprooted near the intersection of County Road 31 and Brown Drive.

Thunderstorm Wind, Chilton

When
June 17, 3:03 PM CST to 3:04 PM CST
Where
Chilton County, 2.71 mi NW of Mineral Spgs
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.980, -86.700

Numerous trees uprooted along County Road 42 and other locations across the Chilton County.

Thunderstorm Wind, Chilton

When
June 17, 3:05 PM CST to 3:06 PM CST
Where
Chilton County, 0.58 mi E of Pleasant Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.920, -86.790

Motor vehicle damaged by falling tree.

Thunderstorm Wind, Sumter

When
June 17, 3:24 PM CST to 3:25 PM CST
Where
Sumter County, 1.38 mi N of Moscow
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.450, -88.050

Several trees uprooted and power lines downed on County Road 25 just south of Highway 80.

Thunderstorm Wind, Chilton

When
June 17, 3:40 PM CST to 3:41 PM CST
Where
Chilton County, 1.35 mi WSW of Verbena
Measured
50 kt (58 mph) estimated gust
Injuries
0 direct, 1 indirect
Reported by
Law Enforcement
Coordinates
32.740, -86.540

A tree was uprooted across County Road 59. A motorcyclist drove into the tree and was injured.

Thunderstorm Wind, Chambers

When
June 17, 3:45 PM CST to 3:46 PM CST
Where
Chambers County, 2.15 mi SSW of Lanett Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.790, -85.240

Several trees uprooted along Interstate 85.

Thunderstorm Wind, Elmore

When
June 17, 3:53 PM CST to 3:54 PM CST
Where
Elmore County, 0.59 mi NE of Tallassee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.536, -85.893

Several trees uprooted and power lines downed in the city of Tallassee.

Thunderstorm Wind, Dallas

When
June 17, 3:55 PM CST
Where
Dallas County, 2.71 mi SE of Western Jct
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
32.340, -86.990

KSEM AWOS reported a wind gust of 51 knots.

Hail, Elmore

When
June 17, 3:55 PM CST
Where
Elmore County, 0.59 mi NE of Tallassee
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.536, -85.893

Large hail reported in the city of Tallassee.

Thunderstorm Wind, Autauga

When
June 17, 4:00 PM CST
Where
Autauga County, 0.69 mi S of Prattmont
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.460, -86.450

Several trees uprooted and power lines downed along Cobbs Ford Road in the city of Prattville.

Thunderstorm Wind, Coosa

When
June 17, 4:03 PM CST to 4:04 PM CST
Where
Coosa County, 2.93 mi E of Cottage Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.856, -86.070

Several trees uprooted and power lines downed along County Road 63.

Thunderstorm Wind, Tallapoosa

When
June 17, 4:15 PM CST to 4:16 PM CST
Where
Tallapoosa County, 1.16 mi W of Dadeville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.830, -85.770

Several trees uprooted in the city of Dadeville and along Highway 280 between the cities of Jackson's Gap and Camp Hill.

Thunderstorm Wind, Montgomery

When
June 17, 4:25 PM CST to 4:27 PM CST
Where
Montgomery County, 2.38 mi SSE of Montgomery
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.350, -86.280

Several dozen trees uprooted across the city of Montgomery with many of the trees on power lines.

Thunderstorm Wind, Lee

When
June 17, 4:25 PM CST
Where
Lee County, 1.16 mi W of Loachapoka
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.600, -85.600

Several trees uprooted in the town of Loachapoka.

Thunderstorm Wind, Macon

When
June 17, 4:27 PM CST
Where
Macon County, 0.69 mi S of Notasulga
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.560, -85.670

Several trees uprooted and power lines downed in the town of Notasulga.

Thunderstorm Wind, Pike

When
June 17, 5:25 PM CST to 5:27 PM CST
Where
Pike County, 0.67 mi SW of Cataloe
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.872, -85.837

Several trees uprooted and power lines downed along Highway 223. Numerous trees uprooted across eastern Pike County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642305, 642306, 642307, 642308, 642309, 642311, 642310, 642312, 642313, 642315, 642316, 642317, 642318, 643426, 642321, 643445, 643447, 643428, 643430, 643454, 643473, 643489, 643494, 643485, 643478, 643490, 643498, 643486, 645137, 643455, 643506, 643517, 643809, 643807, 643808, 645074, 643810, 645081, 643811, 645093, and more.